Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 2, NWS Albuquerque, NM

January 3, 20229 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 3, 2022, 1:29 PM MST for 9 counties in New Mexico. It took effect at Jan 4, 2022, 2:00 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2022, 1:29 PM MST (20:29 UTC)
In effect from
Jan 4, 2022, 2:00 AM MST
Expired
Jan 4, 2022, 6:00 PM MST
In force
16 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Colfax County, NM, Guadalupe County, NM, Mora County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS75 KABQ 032029
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
129 PM MST Mon Jan 3 2022

NMZ213>215-040430-
/O.UPG.KABQ.HW.A.0001.220104T0900Z-220104T2100Z/
/O.NEW.KABQ.HW.W.0001.220104T0900Z-220104T2100Z/
Northern Sangre de Cristo Mountains-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-
129 PM MST Mon Jan 3 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Sangre de Cristo Mountains.

* WHEN...From 2 AM to 2 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ212-223-040430-
/O.NEW.KABQ.HW.W.0001.220104T0900Z-220104T2100Z/
Glorieta Mesa Including Glorieta Pass-Central Highlands-
129 PM MST Mon Jan 3 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...Central Highlands and Glorieta Mesa Including Glorieta 
  Pass.

* WHEN...From 2 AM to 2 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ221-040430-
/O.NEW.KABQ.WI.Y.0002.220104T0900Z-220104T2100Z/
Sandia and Manzano Mountains including Edgewood-
129 PM MST Mon Jan 3 2022

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...From 2 AM to 2 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
493 
WWUS75 KABQ 040411
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
911 PM MST Mon Jan 3 2022

NMZ212-223-041230-
/O.EXT.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/
Glorieta Mesa Including Glorieta Pass-Central Highlands-
911 PM MST Mon Jan 3 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Central Highlands and Glorieta Mesa Including Glorieta 
  Pass.

* WHEN...From 2 AM to 6 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ213>215-041230-
/O.EXT.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/
Northern Sangre de Cristo Mountains-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-
911 PM MST Mon Jan 3 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Sangre de Cristo Mountains.

* WHEN...From 2 AM to 6 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ221-041230-
/O.EXT.KABQ.WI.Y.0002.220104T0900Z-220105T0100Z/
Sandia and Manzano Mountains including Edgewood-
911 PM MST Mon Jan 3 2022

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...From 2 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake
182 
WWUS75 KABQ 040742
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1242 AM MST Tue Jan 4 2022

NMZ227-041900-
/O.EXA.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/
Johnson and Bartlett Mesas Including Raton Pass-
1242 AM MST Tue Jan 4 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ212-223-041900-
/O.CON.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/
Glorieta Mesa Including Glorieta Pass-Central Highlands-
1242 AM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Central Highlands and Glorieta Mesa Including Glorieta 
  Pass.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ213>215-041900-
/O.CON.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/
Northern Sangre de Cristo Mountains-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-
1242 AM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Sangre de Cristo Mountains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ221-041900-
/O.CON.KABQ.WI.Y.0002.220104T0900Z-220105T0100Z/
Sandia and Manzano Mountains including Edgewood-
1242 AM MST Tue Jan 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

15
936 
WWUS75 KABQ 041758
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1058 AM MST Tue Jan 4 2022

NMZ212>215-223-227-050100-
/O.CON.KABQ.HW.W.0001.000000T0000Z-220105T0100Z/
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre
de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas
Including Raton Pass-
1058 AM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Sangre de Cristo Mountains, Glorieta Mesa Including 
  Glorieta Pass, Central Highlands, and Johnson and Bartlett Mesas 
  Including Raton Pass.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ228-229-233-050100-
/O.EXA.KABQ.WI.Y.0002.000000T0000Z-220105T0100Z/
Far Northeast Highlands-Northeast Highlands-Guadalupe County-
1058 AM MST Tue Jan 4 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Guadalupe County, Far Northeast Highlands and Northeast 
  Highlands.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ221-050100-
/O.CON.KABQ.WI.Y.0002.000000T0000Z-220105T0100Z/
Sandia and Manzano Mountains including Edgewood-
1058 AM MST Tue Jan 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer
248 
WWUS75 KABQ 050040
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
540 PM MST Tue Jan 4 2022

NMZ212>215-223-227-050145-
/O.EXP.KABQ.HW.W.0001.000000T0000Z-220105T0100Z/
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre
de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas
Including Raton Pass-
540 PM MST Tue Jan 4 2022

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the High Wind Warning will be allowed 
to expire.

$$

NMZ221-228-229-233-050145-
/O.EXP.KABQ.WI.Y.0002.000000T0000Z-220105T0100Z/
Sandia and Manzano Mountains including Edgewood-Far Northeast
Highlands-Northeast Highlands-Guadalupe County-
540 PM MST Tue Jan 4 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:40 AM MST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 3, 10:40 AM MST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1040 AM MST Mon Jan 3 2022

.AVIATION...
18Z TAF CYCLE
Strengthening w-nwly flow aloft with sfc lee trough. Low level wind
shear possible along the central mt chain north of I-40 aft 04/06Z.

&&

.PREV DISCUSSION...259 AM MST Mon Jan 3 2022...
.SYNOPSIS...
Warmer weather is on tap today with many locations warming 10 to 15
degrees. Breezy to windy weather returns to portions of northern and
eastern New Mexico Tuesday with temperatures warming further. A weak
cold front is forecast to slide into northeastern New Mexico Wednesday
with a stronger cold front expected Wednesday night and Thursday.
Cooler to colder weather will result of the eastern plains Thursday
with little change elsewhere. Temperatures rebound quickly Friday
with quite weather forecast for Saturday. Chances for rain and
mountain snow return to western and northern New Mexico Sunday.

&&

.DISCUSSION...
.SHORT TERM...(TODAY THROUGH TUESDAY)...
A low amplitude upper level ridge over the region will flatten today
and give way to moderate/increasing westerlies. Warming is forecast,
especially across the eastern plains where highs will reach up to 10
degrees above normal. Winds aloft will increase overnight into
Tuesday as the jet stream dives southeast from the Great Basin over
the southern Rockies and northern New Mexico. 700mb wind speeds are
forecast to reach up to between 60-80kts over the Sangre De Cristo
Mountains late tonight into Tuesday, with the potential for a
mountain wave to develop to the lee side. However, 00Z model cross
sections were not convincing that these stronger winds aloft will
make it down to the I-25 corridor, so will include only the Sangre
De Cristos in a High Wind Watch. Warming will continue Tuesday,
especially across the eastern plains where stronger downslope winds
will develop with daytime mixing, sending highs soaring 10-15
degrees above normal. A few eastern zones will likely require a Wind
Advisory Tuesday, with the central and northeast highlands the most
likely candidates.

LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...
Winds aloft are forecast to diminish somewhat Tuesday night but
remain strong enough for windy conditons to continue from the
central mountain chain east to the northeast and central highlands.
Strong (45-50kt) northwest flow aloft continues Wednesday for windy
weather to continue in the higher elevations and east of the central
mountain chain into Wednesday. The one exception will be in
northeast NM where a weak backdoor cold front moves in. A stronger
backdoor cold front associated with an upper-level trough moving east
through the Northern Rockies and Northern Plains remains on track
for Wednesday night and Thursday. Models agree that the colder air
pushing southward along the lee of the Central Rockies Wednesday
night is rather shallow as well as being met with opposing west to
northwest flow over and west of the Rio Grande Valley. Temperatures
rebound quickly on Friday with a lee side low forecast to develop
over northeast NM.

GFS and to a lesser extent the ECWMF bring a weak closed low ashore
over northern/central CA on Saturday. ECMWF is much weaker with
little to no subtropical moisture tap. A good deal of uncertainty
remains for late in the weekend but global models agree that the East
Asian Jet (EAJ) will begin to split over the EPAC and the pattern may
get active once again with a relatively weak MJO stuck in phase 8.

11/33

&&

.FIRE WEATHER...
A warming trend is in play through Tuesday with a very dry airmass
in place. The jet stream will bring stronger winds to areas
along/east of the central mountain chain late tonight through
Tuesday, focusing initially over the Sangre De Cristo Mountains and
then spreading east across the eastern highlands/plains with daytime
mixing. A few hours of critical fire weather conditions are likely
across the east central plains Tuesday afternoon and a Red Flag
Warning may be required. Stronger winds will continue along and
immediately east of the central mountain chain Wednesday, but a weak
backdoor cold front across the eastern plains will shut down
potential for critical fire weather conditions. A stronger backdoor
cold front will push down the eastern plains Thursday, bringing
notably colder temperatures. Stronger downslope winds are forecast
to return to much of eastern New Mexico Fri/Sat, with the potential
for critical fire weather conditions. Cooling/moistening is forecast
Sunday as a weak Pacific low approaches from the west.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Tuesday afternoon for the
following zones... NMZ213>215.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:12 AM MSTHigh Wind WatchABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos10 hr
Jan 3, 1:29 PM MSTHigh Wind WarningABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 2 more29 hr
Jan 3, 1:54 PM MSTFire Weather WatchABQ12 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.